New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 8/23/2005 11:52 AM (GMT -7)   
Okay Shannon, Ms. full of info, question for you. I am only joking too.Lol ............. okay, why on certain "diet pills" or energy pills, does it say warning do not take if you are being treated for depression or anxiety... Is this due to the ability of the pill to increase or accelerate your heart. Possibly heart attack? What is an MAIO? Refresh it's been awhile please. Oh and Surgical tech school is definately for me, glad I switched my major now. I didn't LOVE nursing, it felt too much like work, lol, and there was no passion there. Anyways I want to know, inquiring minds.... Thanks girl, hope your weekend was great. No time to think about myself now, I think I am too busy to think. lol Wouldn't that be a relief. You know me always thinking. Gotta go, I will be on later, after homework.

Danarx
Veteran Member


Date Joined Feb 2005
Total Posts : 585
   Posted 8/23/2005 12:13 PM (GMT -7)   
Hey kitty,

Some diet pills (actually a lot of diet pills) speed up your heart rate, therefore increasing your metabolism. This will worsen anxiety. And MAOIs (mono amine oxidase Inhibitors) are really old antidepressents as well as parkinson's disease drugs. You don't see them used in depression very much anymore because they interact in a bad way (potentially lethally), with everything. Even some foods (tyramine containing foods).

Thats why,

Dana :)
 ~ With Love ~ Dana, Pharm. D.
 
~ Diagnosed with Lupus in May of 2004 and Bipolar II in April of 2001. 
 
Disclaimer:  On any medical information I provide, please bring your concerns to your physician.  I have no financial interests in any drug or drug company.  I will try be as objective as possible.  If I am giving my opinion I will state it first. 


kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 8/23/2005 1:36 PM (GMT -7)   
Thanks for your response, note taken. I am always interested in learning things, even if i did partially know it already, I forget. Thanks to you. I don't eat that well and went to the herbal store and I seen some " energy pills" , the lady working showed me. It says no warning for diabetes , but did for depression. Sometimes I need an extra boost. I really don't eat well. Like I skip meals , sometimes i forget or I am not hungry other days I am starving. I ruin my own metabolism, this I know. I also know how to correct it, but...... I don't always practice my knowledge on myself. Thanks again. I will look in to it more.

psychnurse
Veteran Member


Date Joined Mar 2005
Total Posts : 807
   Posted 8/23/2005 2:39 PM (GMT -7)   

Hi, Nickie, sorry so long to resond, I didn't even see the thread!  I think Dana is the one to ask about that stuff, anyway, she's the Rx queen! yeah

Hon, please don't take that crap!  It will mess up your moods, not for the better.  It really doesn't give you any more energy than a couple of cups of coffee because the "natural" ones are just forms of caffiene, gurana and another one, i think it starts with a C, I don't remember.  Anyhoo, they are not good.   Any diet supplements are the same, they really won't help you, it's the last thing we need. 

Oh, and don't ever take St. John's Wort - it reacts very badly on BPs - just the opposite.  Just stick with your meds, hon and take care of your body.  Besides, you have diabetes, you should know better! nono nono .  (just a little scolding from someone who cares :-) ).


kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 8/23/2005 4:22 PM (GMT -7)   
Well I have to do something, I have hit a plateau.I really need to loose these extra ten lbs i am carrying. I can feel the difference and IT doesn't help my depression. I am trying to find Carmen Electra's workout video. It's something to do with pole dancing. LOL I need something more than what I am doing. I swear I don't eat, I really know to loose weight I need to eat 5 small meals a day, it's getting harder to eat at all with my crazy schedule. Who am I ? and Where am I going? ha ha That's what I feel like sometimes. And thanks for asking about school guys, it's fine. If you ask I will always tell you it's fine. That's just my way of saying , sure it's f***** stressful, but I will be fine. I know at all times that I can do this, it doesn't scare me, failing or not succeeding scares me. I have looked everywhere for that dvd( workout tape), I can't find it. HELP So Dana your saying those are a bad idea , and so is Shannon...hmmmmmmmm... YES I know better but s*** it couldn't hurt to ask, and someone say ok. Thanks guys, I know it' all in love. tongue Gotta go again.

psychnurse
Veteran Member


Date Joined Mar 2005
Total Posts : 807
   Posted 8/23/2005 5:32 PM (GMT -7)   

Nick, I understand wanting to lose the weight, but not eating is the number one way to gain!  Or, hit a plateau.  Eating the small frequent meals is not only good for diabetes, it speeds up metabolism for real, not just stressing your heart.  Why not carry some Triscuits in a baggie for energy (whole wheat, not bad carbs), a piece of fruit, a packet of tuna (flavored ones are good), some lowfat cottage cheese in a thermal lunchbox with an ice pack, it's great with Triscuits!  Lots of protein in it, too.  Half a WHOLE wheat peanut butter sandwich (all natural peanut butter has no sugar added, no preservatives, just peanuts and salt).

These are things I usually snack on, yeah it can get boring, but it's nutritious, usable energy, and it helps with weight loss.  All portable, too.

I think you have a great attitude about school, i know you'll do great!  Just TAKE CARE OF YOURSELF!

 


Danarx
Veteran Member


Date Joined Feb 2005
Total Posts : 585
   Posted 8/23/2005 5:37 PM (GMT -7)   
I am saying they are a bad idea. I don't think they are safe. And I'm not a fan, I would love to loose weight myself. But the diet pills are not the way to go.
 ~ With Love ~ Dana, Pharm. D.
 
~ Diagnosed with Lupus in May of 2004 and Bipolar II in April of 2001. 
 
Disclaimer:  On any medical information I provide, please bring your concerns to your physician.  I have no financial interests in any drug or drug company.  I will try be as objective as possible.  If I am giving my opinion I will state it first. 


kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 8/23/2005 6:42 PM (GMT -7)   
Thanks to all who have responded, I by no means am obese , just stuck. I lost alot of weight that i gained after having my daughter and just want to loose those extra few slumper pounds. i notice a big difference in my energy when I loose the weight. Shannon, great ideas for lunchbox carrying, although I only have ten minutes in between class, that is just enough time to walk to the other side of campus. You should see the bags already i am carrying. i used to eat all of that stuff, and still snack on triscuits. ( garlic kind) But I really need more of a variety , but am so picky. Anyways, i will figure it out. My friend emailed me back about the picture deal. She said i need a scanner ( I will use her), she will show me when I have some extra time. She also said it's much easier to do with a digital camera. My mom confirmed she is buying me one for Christmas. Yeah!!! Thanks to all, I will chat tomorrow. ( Try to get my friend to help me with the pictures on Friday or Saturday after class) I haven't forgotten! :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:26 PM (GMT -7)
There are a total of 2,736,162 posts in 301,356 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
280 Guest(s), 5 Registered Member(s) are currently online.  Details
bluelyme, Ides, tickcheckguy, Xmaslover, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer